MAUDE Adverse Event Report: ETHICON ENDO-SURGERY, LLC. HARMONIC LAP 5MM SHEAR 23CM; INSTRUMENT, ULTRASONIC SURGICAL

ETHICON ENDO-SURGERY, LLC. HARMONIC LAP 5MM SHEAR 23CM; INSTRUMENT, ULTRASONIC SURGICAL
Catalog Number HAR23
Medical Device Problem Code Self-Activation or Keying (1557)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/01/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Date sent: 12/4/2025.B3: event year only reported: 2025.D4 batch #: unknown.Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.A manufacturing record evaluation was performed for the finished device lot number, and no non-conformance were identified.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
It was reported that during a hemicolectomy the scissors do not turn off after pressing the button; they continue to run.Procedure finished with same like device.No patient harm nor significant delay reported.
 
Additional Manufacturer Narrative
(b)(4).Date sent: 1/15/2026.The device upon which this medwatch is based has been received, however, the evaluation is not yet complete.Any further information derived from the evaluation will be submitted in a supplemental 3500a form.
 
Additional Manufacturer Narrative
(b)(4).Date sent: 2/13/2026.D4 batch #: a97x38.Investigation summary: the product was returned for evaluation.Visual inspection and functional testing were conducted on the returned device.Visual analysis of the returned sample determined that the device was returned with no apparent damage.The device was connected to a test handpiece and tested on a gen11.The device did activate when each of the max and min hand activation buttons were depressed, but no continuous activation occurred at any time during functional testing.The device was disassembled to verify the condition of the internal components and no anomalies were found that could have caused a continuous activation.The event described could not be confirmed as the device was returned without detectable damage.Although no product defect was identified, there may have been other circumstances or issues that occurred during the use of the device that could not be replicated during the laboratory analysis.As part of the quality process, all devices are manufactured, inspected, and released to approved specifications.A manufacturing record evaluation was performed for the device batch a97x38, and no non-conformances were identified.

Brand Name
HARMONIC LAP 5MM SHEAR 23CM
Common Device Name
INSTRUMENT, ULTRASONIC SURGICAL
Manufacturer (Section D)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
Manufacturer (Section G)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
Manufacturer Contact
orla o'mahony
475 calle c
guaynabo 
3035526892
MDR Report Key23720280
Report Number3005075853-2025-09201
Device Sequence Number8745008
Product Code LFL
UDI-Device Identifier10705036014430
UDI-Public(01)10705036014430(17)300331(10)A97X38
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K120729
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/04/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberHAR23
Device Lot NumberA97X38
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 11/24/2025
Supplement Date Received by Manufacturer12/31/2025
02/12/2026
Initial Report FDA Received Date12/04/2025
Supplement Report FDA Received Date01/15/2026
02/13/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/08/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
HANDPIECE AND GENERATOR.
Patient SexUnknown